MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MSD DEGGENDORF MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2991222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Apnea (1720); Encephalopathy (1833); Neuropathy (1983); Pain (1994)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2: other: acute cystitis, hypoxic-ischemic encephalopathy, lumbar radiculopathy, severe obstructive sleep apnea.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding an event which occurred post a clinical study (study id: (b)(4)) spinal fusion procedure in a patient (patient id: (b)(6)).It was reported that patient reports low back pain and rates it a 6-7 out of 10.Mild pain with range of motion.Pi states probability of mild disc strain and completed a steroid injection.Refilled diclofenac and flexeril for pain control.Prescribed physical therapy and if no improvements in 6-8 weeks, then will send for an mri.Patient also had acute cystitis, hypoxic-ischemic encephalopathy, lumbar radiculopathy, severe obstructive sleep apnea.No product malfunction reported.Sponsor assessment: not related to procedure, possible to tlif grafting material (autograft), body fusion device (capstone), and posterior supplemental fixation system.There were no further complications reported regarding the event.Ent.

Brand Name
CAPSTONE® SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key20492254
Report Number1030489-2024-01334
Device Sequence Number17187177
Product Code MAX
UDI-Device Identifier00613994290960
UDI-Public00613994290960
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Model Number2991222
Device Catalogue Number2991222
Device Lot NumberH5249715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/21/2024
Date Device Manufactured02/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale
Patient EthnicityHispanic